Couldn't find what you looking for?

TRY OUR SEARCH!

Hi, I am a thirty six old woman with hypertension. I take Losartan for my problem because my doctor prescribed it to me and we are satisfied with the results of this therapy. But, few days ago I found out that I was pregnant. It was a surprise because I didn't plan this pregnancy, but I am very excited about it. I am officially twenty weeks pregnant. My doctor switched me from Losartan to Hydralazine immediately. He says that Losartan might cause problems if I continue to take it. What kind of problems could Losartan cause? Will my baby be affected because I have used it so far?

Loading...

Hi, it is a great thing you are so excited about your pregnancy. However, because you suffer from high blood pressure you will have to be closely monitored until the baby is born. I don't mean to scare you, but hypertension can cause serious problems during pregnancy. Now for Losartan. This is a drug from the group of ACE inhibitors. Even though these medicines are great for hypertension, they have been proven to be teratogenic. This means that they can have serious, even life threatening, consequences on the baby. Your doctor was absolutely right to take you off Losartan because it might have caused your baby serious problems if you continued using it. Fetal hypotension, scull defects and kidney failures are just some of those problems. Fortunately, you have stopped taking Losartan in time because these effects are diagnosed only after the use of this drug in second and third trimester. I hope you and your baby feel fine until the delivery day and afterwards too.
Reply

Loading...